MAUDE Adverse Event Report: ARTHREX, INC. DOUBLE COMPRESSION PLATE; PLATE, FIXATION, BONE

ARTHREX, INC. DOUBLE COMPRESSION PLATE; PLATE, FIXATION, BONE
Catalog Number AR-8009-20
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Lot number was not provided so device history record review cannot be performed.As stated in the event, per surgeon ,the patient stated that he might have had too much weight on the foot too early.The most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.Device expected but not yet received.
 
Event or Problem Description
It was reported that on (b)(6) 2016 the ar-8008-25, 4 hole double compression plate, was implanted.Approximately 5 (five) weeks after initial surgery, the plate broke post-op.A revision surgery was done on (b)(6) 2016 where an arthodesis was performed with compression screws.Per surgeon, the patient stated that he might have had too much weight on the foot too early.Bone quality unknown.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation and a correction to the device part number.Complaint confirmed.The device met all material specification as received.The evaluation revealed the returned compression plate is broken in half.The fracture face displays plastic deformation.Per the complainant, the patient may have placed weight on the fracture site prematurely.The most likely cause(s) for the complainant's event include in-vivo loading of the device possibly causing a fatigue fracture and possibly in conjunction with bending/stressing the plate prior to implantation as well as patient non-compliance with the post-op protocol.Per product directions for use (dfu-0192), post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress and until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.Damage to the screw most likely occurred during plate extraction due to impact with another device.
 
Event or Problem Description

Brand Name
DOUBLE COMPRESSION PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6138118
Report Number1220246-2016-00534
Device Sequence Number13741767
Product Code HRS
UDI-Device Identifier00888867042544
UDI-Public00888867042544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8009-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/01/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;